3. When It Makes Your Ears Ring

Red Ear Syndrome

Ibuprofen, aspirin, and other NSAIDs may cause an annoying condition called tinnitus. Tinnitus refers to noise or ringing in the ears. Some medications cause tinnitus that goes away soon after discontinuing the drugs. However, the American Tinnitus Association lists ibuprofen and other NSAIDs as medications that can cause permanent tinnitus and damage your hearing. Other medicines that may cause tinnitus include water pills, certain antibiotics, some anti-cancer meds, and quinine.

2. When You Are About to Work Out Strenuously

Commit to Exercise

If you frequently pop a couple of ibuprofen before a strenuous workout to prevent muscle aches and pains, you may be causing your body more harm than good. A study in PLoS One showed that heavy exercise can lead to harmful changes in an otherwise healthy gut. Taking ibuprofen can further increase your risk of damage to the healthy lining of your gastrointestinal tract. Furthermore, a study in the Emergency Medicine Journal found that ultramarathoners who took ibuprofen had an increased incidence of kidney damage. Skip pre-medicating yourself before a workout and use ibuprofen sparingly when aches and pains arise.

1. As the Sole Treatment for a UTI

Treatment For A Uti

If you are suffering from a urinary tract infection, do not rely solely on ibuprofen to relieve your pain and treat the infection. Ibuprofen may be helpful to alleviate pain when used in combination with an antibiotic. However, a PLoS Medicine study found that women who relied on ibuprofen alone to treat a UTI took longer to kick the infection. An untreated UTI can lead to permanent kidney damage and a life-threatening infection called sepsis.

Loading...

Comments

Social Sharing